Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 6, 2020, 6:10 PM CDT for Sequoyah County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 6, 2020, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WWUS84 KTSA 062310
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
610 PM CDT Thu Aug 6 2020
ARZ019-029-OKZ069-072-070000-
Sebastian AR-Crawford AR-Adair OK-Sequoyah OK-
610 PM CDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND SOUTHEASTERN ADAIR
COUNTIES UNTIL 700 PM CDT...
At 610 PM CDT, a strong thunderstorm was located 6 miles northeast of
Brushy, moving southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Muldrow... Roland...
Moffett... Figure Five...
Brushy... Short...
Shibley... Cottonwood...
Uniontown... Dora...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 8.
Interstate 40 in Oklahoma between mile markers 318 and 328.
Interstate 540 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3545 9428 3537 9443 3538 9443 3537 9445
3538 9447 3537 9449 3535 9448 3533 9450
3530 9454 3532 9456 3561 9478 3573 9457
TIME...MOT...LOC 2310Z 324DEG 22KT 3561 9462
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:59 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 2:59 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Thu Aug 6 2020 .DISCUSSION... An area of showers and thunderstorms...associated within an area of deep layer moisture and warm advection...were spreading eastward into Northeast Oklahoma along the northeast periphery of a ridge of high pressure currently centered over Southwest Texas. This activity is expected to continue to push across the CWA this afternoon with additional development into a southeastward moving MCS overnight tonight into Friday morning. Instability over the region could allow for a few storms to become strong to marginally severe with locally damaging winds being the main threat. The greater chances look to be late evening into the overnight hours as an increasing 35-40KT low level jet overspreads an increasing area of warm advection. Also possible tonight into Friday morning will be the potential for locally heavy rainfall as precipitable water values around 2 inches are expected. Locations over far Northeast Oklahoma southeastward through Northwest Arkansas will have the greater chances for heavy rainfall with some locations possibly receiving greater than 1 inch. During the morning hours Friday...the MCS is expected to be continuing its southeastward movement through the CWA. By Friday morning...severe weather is not expected though locally heavy rainfall will continue to be possible. Much of this activity is forecast to begin tapering off from northwest to southeast Friday afternoon. Behind the precip...cloud cover looks to scatter out as the ridge of high pressure to the southwest begins to expand over the region. This will allow for warmer/humid conditions to return to much of Eastern Oklahoma with highs back in the 90s. Breezy southerly winds overnight Friday night transporting low level moisture into the region will aid in keeping over night lows in the 70s for most locations. There are some indications that another upper level impulse may try to drop southward along the periphery of the ridge late Friday night that may try to skirt the northeastern part of the CWA. For now will hold off on pops above mentionable criteria. Ridge of high pressure is progged to be the dominate feature through the weekend with hot and humid conditions across the CWA. High temps back into the mid to upper 90s are possible with heat index values up around 105 degrees across much of Eastern Oklahoma and West Central Arkansas. Heat headlines may be needed at some point this weekend. Looking into next week...the ridge of high pressure looks to retreat back southwestward some allowing for a shortwave to ride along the northeast periphery of the ridge into the region Monday night and Tuesday. This will allow for a return of shower and thunderstorm chances with the greater potential over Northeast Oklahoma into Northwest Arkansas. By the middle part of next week...mainly diurnal storm chances could be possible across the higher terrain locations of far Eastern Oklahoma and Northwest Arkansas. With the precip chances...temps look to be a couple degrees cooler by the middle part of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 77 97 / 40 20 0 0 FSM 71 88 73 96 / 50 60 0 10 MLC 74 92 75 95 / 20 20 0 0 BVO 72 91 75 96 / 50 30 0 0 FYV 68 84 70 91 / 60 60 10 10 BYV 68 83 70 92 / 40 60 10 10 MKO 72 89 73 93 / 40 40 0 0 MIO 70 86 74 93 / 60 60 10 10 F10 73 92 75 94 / 30 20 0 0 HHW 74 93 74 96 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....20
Hazardous weather outlook, Aug 6, 4:40 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 440 PM CDT Thu Aug 6 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 440 PM CDT Thu Aug 6 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms will continue to move across parts of northeast Oklahoma and northwest Arkansas late this afternoon into early this evening. These storms will pose a limited threat of damaging wind gusts and heavy rainfall before exiting the area by around 9 PM. Additional development will be possible through the evening, with more numerous storms expected to affect eastern Oklahoma and western Arkansas later tonight into early Friday morning. There is a limited severe weather threat with these storms as well, mainly damaging wind gusts. Pockets of locally heavy rainfall are possible as well, with amounts between a half inch to an inch possible in spots. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY through SUNDAY...High Wind Potential...Dangerous Heat Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Storms will likely be ongoing across far eastern Oklahoma and western Arkansas Friday morning, with some potential continuing into the afternoon. Severe weather is not expected. Summer time heat and humidity will return by the weekend and will continue into early next week. Afternoon heat indices will approach dangerous levels in the river valley locations. A gradually weakening ridge of high pressure aloft will allow for increased chances of mainly afternoon storms next week, especially across western Arkansas and neighboring far eastern Oklahoma in the terrain areas. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 6, 3:58 PM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 358 PM CDT Thu Aug 6 2020 OKZ061-062-067-068-062145- Cherokee OK-Rogers OK-Mayes OK-Wagoner OK- 358 PM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS... SOUTHWESTERN MAYES...NORTHEASTERN WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 445 PM CDT... At 358 PM CDT, a strong thunderstorm was located 6 miles southeast of Inola, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Wagoner... Hulbert... Peggs... Sequoyah State Park... Mazie... Lost City... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3602 9555 3619 9547 3610 9503 3585 9515 TIME...MOT...LOC 2058Z 291DEG 25KT 3608 9542
Special weather statement, Aug 6, 4:36 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Tulsa OK 436 PM CDT Thu Aug 6 2020 OKZ062-067-068-062200- Cherokee OK-Mayes OK-Wagoner OK- 436 PM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES... NORTHEASTERN WAGONER AND NORTHERN CHEROKEE COUNTIES UNTIL 500 PM CDT... At 435 PM CDT, a strong thunderstorm was located 4 miles southwest of Peggs, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tahlequah... Hulbert... Peggs... Lost City... LAT...LON 3599 9531 3613 9519 3606 9488 3586 9497 TIME...MOT...LOC 2135Z 289DEG 22KT 3603 9515
Special weather statement, Aug 6, 4:54 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Tulsa OK 454 PM CDT Thu Aug 6 2020 OKZ068-069-062230- Adair OK-Cherokee OK- 454 PM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 530 PM CDT... At 453 PM CDT, a strong thunderstorm was located 4 miles north of Tahlequah, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tahlequah... Proctor... Eldon... LAT...LON 3590 9512 3608 9504 3600 9470 3578 9480 TIME...MOT...LOC 2153Z 291DEG 24KT 3597 9500
Special weather statement, Aug 6, 5:35 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Tulsa OK 535 PM CDT Thu Aug 6 2020 OKZ068-070-072-062315- Muskogee OK-Sequoyah OK-Cherokee OK- 535 PM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 615 PM CDT... At 535 PM CDT, a strong thunderstorm was located 3 miles northwest of Pumpkin Center, moving southeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Gore... Braggs... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Box... LAT...LON 3572 9532 3586 9517 3565 9488 3549 9508 TIME...MOT...LOC 2235Z 312DEG 20KT 3575 9518
Special weather statement, Aug 6, 5:42 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 542 PM CDT Thu Aug 6 2020 OKZ068-069-072-062315- Adair OK-Sequoyah OK-Cherokee OK- 542 PM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEQUOYAH... SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 615 PM CDT... At 542 PM CDT, a strong thunderstorm was located near Bunch, moving southeast at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Marble City... Bunch... Brushy Lake State Park... Brushy... Cookson... LAT...LON 3571 9492 3581 9474 3562 9453 3550 9482 TIME...MOT...LOC 2242Z 325DEG 22KT 3571 9478
Special weather statement, Aug 6, 6:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
610 PM CDT Thu Aug 6 2020
ARZ019-029-OKZ069-072-070000-
Sebastian AR-Crawford AR-Adair OK-Sequoyah OK-
610 PM CDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND SOUTHEASTERN ADAIR
COUNTIES UNTIL 700 PM CDT...
At 610 PM CDT, a strong thunderstorm was located 6 miles northeast of
Brushy, moving southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Muldrow... Roland...
Moffett... Figure Five...
Brushy... Short...
Shibley... Cottonwood...
Uniontown... Dora...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 8.
Interstate 40 in Oklahoma between mile markers 318 and 328.
Interstate 540 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3545 9428 3537 9443 3538 9443 3537 9445
3538 9447 3537 9449 3535 9448 3533 9450
3530 9454 3532 9456 3561 9478 3573 9457
TIME...MOT...LOC 2310Z 324DEG 22KT 3561 9462The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:58 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 6, 4:54 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Aug 6, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 48 min |
| Aug 6, 5:35 PM CDT | Special Weather Statement | TSA | Muskogee | 40 min |
| Aug 6, 5:42 PM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 6, 6:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
| Aug 6, 6:23 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 52 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.